MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 3FR SL PROVENA MIDLINE MAX BARRIER KIT W/GUARDIVA; MIDLINE CATHETER

BARD ACCESS SYSTEMS 3FR SL PROVENA MIDLINE MAX BARRIER KIT W/GUARDIVA; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a deformed catheter was confirmed.The product returned for evaluation was one 3fr s/l provena powermidline catheter.Usage residues were observed throughout the sample.Curved shape memory was observed along the catheter shaft.A permanent kink impression was observed 5.3cm distal of the molded joint.Microscopic inspection of the sample confirmed the initially observed kink impression and revealed additional less severe kink impressions between the 2cm and 5cm depth markings.The catheter wall thickness was measured at multiple points using a digital microscope and found to be within manufacturing specifications.The permanent kink impressions were consistent with sharp bending of the catheter shaft.The locations of the kinks suggested that catheter insertion, maintenance and securement techniques likely contributed.A lot history review (lhr) of reds1306 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that provena midline catheter was removed in less than 3 days after insertion due to malfunctioning.Upon removal, the catheter was curved which confirmed line function issue based on the patients arm position.On (b)(6) 2020 the returned catheter was kinked.

Brand Name
3FR SL PROVENA MIDLINE MAX BARRIER KIT W/GUARDIVA
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10846424
Report Number3006260740-2020-03581
Device Sequence Number16283400
Product Code PND
UDI-Device Identifier00801741153969
UDI-Public(01)00801741153969
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue NumberS4153108DG
Device Lot NumberREDS1306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2020
Initial Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1